Tarceva and Diarrhea

6 Posts | Page(s): 1 

Tarceva and Diarrhea

by Bunnisha on Mon Oct 06, 2008 12:00 AM

Quote | Reply

Hi: I  have stage IV NSCLC, diagnosed 02/08.  I have been on Tarceva for a little over two months. Ever since I started Tarceva I have had horrible problems with diarrhea.  The doctor suggested I try Immodium  It worked for a while but eventually it stopped working.  I tried Pepto Bismol.  It worked for a while and then stopped. I tried generic for Immodium, it did not work.  The doctor prescribed Lonox and it has stopped working.  Does anyone have a suggestion for me, I am afraid of becoming dehydrated.  I have seen replies to other postings suggesting Anti Diarrheal from the Dollar General Store but we don't have one in my town.  

Thanks for your help.

 

RE: Tarceva and Diarrhea

by henry8 on Wed Oct 08, 2008 12:00 AM

Quote | Reply
Try Lomotil. You'll need a prescription. The dose for chronic diarrhea is two pills four times a day.

RE: Tarceva and Diarrhea

by Bunnisha on Wed Oct 08, 2008 12:00 AM

Quote | Reply
Thanks for your reply; apparently Lomotil and Lonox are the same thing.  I got a shot today which is supposed to help and suspended Tarceva for a few days until things get under control.

RE: Tarceva and Diarrhea

by Vette on Wed Oct 08, 2008 12:00 AM

Quote | Reply

I was on 150mg of Tarceva had terrible diarrhea and lost over 30 #. My oncologist put me on Diphen/atrop 2.5 mg (Lomotil) 6 per day/  I took 2 pills before every meal. What a great help.  However, I also changed my diet to more bland,  Did not eat any fried foods  or salads. I sometimes took the skin off of apples. No coffee, and very little chocolate, which I Love. Also you can not drink alcohol on this drug.  No spicey foods. I was on the drug for 2 years.  I had lung cancer 3 1/2 years ago.  This is a great drug.  You can survive, life is good. Let me know how you are doing, you are in my prayers  Vette

 

RE: Tarceva and Diarrhea

by Bunnisha on Wed Oct 08, 2008 12:00 AM

Quote | Reply

 

On 10/8/2008 Vette wrote:

I was on 150mg of Tarceva had terrible diarrhea and lost over 30 #. My oncologist put me on Diphen/atrop 2.5 mg (Lomotil) 6 per day/  I took 2 pills before every meal. What a great help.  However, I also changed my diet to more bland,  Did not eat any fried foods  or salads. I sometimes took the skin off of apples. No coffee, and very little chocolate, which I Love. Also you can not drink alcohol on this drug.  No spicey foods. I was on the drug for 2 years.  I had lung cancer 3 1/2 years ago.  This is a great drug.  You can survive, life is good. Let me know how you are doing, you are in my prayers  Vette

 


Vette, thanks for your response and words of encouragement.  I have been taking Lonox, which is either the generic for Lomotil or vice versa but it hasn't seemed to do me any good.  I am hoping this shot will help. I don't see how I can make my diet any more bland than it already is but I appreciate your suggestions.  I do have alcohol on occasion so I will eliminate that and see if that helps. Thanks again and congratulations on your recovery.  Best wishes always.

 

RE: Tarceva and Diarrhea

by broncorideshigh on Fri Nov 06, 2009 11:55 PM

Quote | Reply

On Oct 06, 2008 12:00 AM Bunnisha wrote:

Hi: I  have stage IV NSCLC, diagnosed 02/08.  I have been on Tarceva for a little over two months. Ever since I started Tarceva I have had horrible problems with diarrhea.  The doctor suggested I try Immodium  It worked for a while but eventually it stopped working.  I tried Pepto Bismol.  It worked for a while and then stopped. I tried generic for Immodium, it did not work.  The doctor prescribed Lonox and it has stopped working.  Does anyone have a suggestion for me, I am afraid of becoming dehydrated.  I have seen replies to other postings suggesting Anti Diarrheal from the Dollar General Store but we don't have one in my town.  

Thanks for your help.

 

I have the same issue you have with diarrhea problems as well,and my Doctor put me on Diphen/atrop 2.5mg and a pill that's been helping and controling my diarrhea system real good,so this pill might work for you too,because i been diagnosed with IBS 11 years ago and this disease can cause diarrhea system problems pretty bad.

6 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.